{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2024,9,16]],"date-time":"2024-09-16T16:50:53Z","timestamp":1726505453761},"reference-count":17,"publisher":"California Digital Library (CDL)","issue":"1","license":[{"start":{"date-parts":[[2019,1,4]],"date-time":"2019-01-04T00:00:00Z","timestamp":1546560000000},"content-version":"unspecified","delay-in-days":0,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"abstract":"<jats:p>We report a case of acute necrotizing eosinophilic myocarditis (ANEM) secondary to drug rash with eosinophilia and systemic symptoms (DRESS) related to administration of minocycline. Myocarditis is a rare complication of DRESS and can manifest as either a self-limited hypersensitivity myocarditis or as the frequently fatal ANEM. Due to the high morbidity and mortality caused by this disease, emergency physicians should be aware of the potential of ANEM in patients with history of DRESS and new-onset cardiac dysfunction. This case reviews the clinical presentation and management of ANEM and the potential role of extracorporeal membrane oxygenation use in the emergency department.<\/jats:p>","DOI":"10.5811\/cpcem.2018.11.40569","type":"journal-article","created":{"date-parts":[[2019,2,25]],"date-time":"2019-02-25T15:22:07Z","timestamp":1551108127000},"page":"47-50","source":"Crossref","is-referenced-by-count":3,"title":["Use of Emergency Department Extracorporeal Membrane Oxygenation for Treatment of Acute Necrotizing Myocarditis"],"prefix":"10.5811","volume":"3","author":[{"given":"Carly","family":"Loner","sequence":"first","affiliation":[{"name":"University of Rochester Medical Center, Department of Emergency Medicine, Rochester, New York"}],"role":[{"role":"author","vocabulary":"crossref"}]},{"given":"Peter","family":"Crane","sequence":"additional","affiliation":[{"name":"University of Rochester Medical Center, Department of Emergency Medicine, Rochester, New York"}],"role":[{"role":"author","vocabulary":"crossref"}]}],"member":"29705","published-online":{"date-parts":[[2019,1,4]]},"reference":[{"key":"ref0","doi-asserted-by":"publisher","unstructured":"Kanno K, Sakai H, Yamada Y, et al. Drug-induced hypersensitivity due to minocycline complicated by severe myocarditis. J Dermatol. 2014;41(2):160-2.","DOI":"10.1111\/1346-8138.12378"},{"key":"ref1","doi-asserted-by":"publisher","unstructured":"Tas S and Simonart T. Drug rash with eosinophilia and systemic symptoms (DRESS syndrome). Acta Clin Belg. 1999;54(4):197-200.","DOI":"10.1080\/17843286.1999.11754231"},{"key":"ref2","doi-asserted-by":"publisher","unstructured":"James J, Sammour YM, Virata AR, et al. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome secondary to furosemide: case report and review of literature. Am J Case Rep. 2018;19:163-70.","DOI":"10.12659\/ajcr.907464"},{"key":"ref3","doi-asserted-by":"crossref","unstructured":"Lopez-Rocha E, Blancas K, Rodriguez-Mireles A, et al. Prevalence of DRESS syndrome. Rev Alerg Mex. 2014;61(1):14-23.","DOI":"10.29262\/ram.v61i1.16"},{"key":"ref4","doi-asserted-by":"crossref","unstructured":"Bourgeois GP, Cafadi JA, Groysman SV, et al. Fulminant myocarditis as a late sequela of DRESS: two cases. J Am Acad Dermatol. 2011;65(4):889-90.","DOI":"10.1016\/j.jaad.2010.12.013"},{"key":"ref5","unstructured":"Thongsri L, Chularojanamantri L, Pichler WJ, et al. Cardiac involvement in DRESS syndrome. Asian Pac J Allerg Immunol. 2017;35(1):3-10."},{"key":"ref6","unstructured":"Descamps V, Valance A, Edlinger C, et al. Association of herpesvirus 6 infection with drug reaction with eosinophilia and systemic symptoms. Arch Deramtol. 2001:137(3):301-4."},{"key":"ref7","doi-asserted-by":"crossref","unstructured":"Parrillo JE. Heart Disease and the eosinophil. New Engl J Med. 1990;323(22):1560-1.","DOI":"10.1056\/NEJM199011293232211"},{"key":"ref8","doi-asserted-by":"publisher","unstructured":"Kawano S, Kato J, Kawano Y. Clinical features and outcomes of eosinophilic myocarditis patients treated with prednisolone at a single institutional over a 27-year period. Intern Med. 2011;50(9):975-81.","DOI":"10.2169\/internalmedicine.50.4079"},{"key":"ref9","doi-asserted-by":"publisher","unstructured":"Tsyrulnik A and Landman A. Drug rash with eosinophilia and systemic symptoms: two emergency department cases. West J Emerg Med. 2011;12(4):559-62.","DOI":"10.5811\/westjem.2010.11.2077"},{"key":"ref10","doi-asserted-by":"crossref","unstructured":"Bourgeois GP, Cafardi JA, Groysman V, et al. A review of DRESS-associated myocarditis. J Am Acad Dermatol. 2012;66(6):229-36.","DOI":"10.1016\/j.jaad.2010.11.057"},{"key":"ref11","unstructured":"Beck L, Burg MC, Heindel W. Extracorporeal membrane oxygenation in adults- variants, complications during therapy, and role of radiological imaging. Rofo. 2017;189(2):119-27."},{"key":"ref12","unstructured":"Makdisi G and Weng I. Extra corporeal membrane oxygenation (ECMO) review of a lifesaving technology. J Thorac Dis. 2015;7(7):E166-176."},{"key":"ref13","doi-asserted-by":"publisher","unstructured":"Stub D, Bernard S, Pellegrino V, et al. Refractory cardiac arrest treated with mechanical CPR, hypothermia, ECMO and early reperfusion (the CHEER trial). Resuscitation. 2015;86:88-94.","DOI":"10.1016\/j.resuscitation.2014.09.010"},{"key":"ref14","doi-asserted-by":"publisher","unstructured":"Lin KM, Li MH, Hsieh KS, et al. Impact of extracorporeal membrane oxygenation on acute fulminant myocarditis-related hemodynamic compromise arrythmia in children. Pediatr Neonatol. 2016;57(6):480-7.","DOI":"10.1016\/j.pedneo.2016.02.002"},{"key":"ref15","doi-asserted-by":"publisher","unstructured":"Lo MH, Huang LS, Chang HC, et al. Drug reaction with eosinophilia and systemic symptoms syndrome associated myocarditis: a survival experience after extracorporeal membrane oxygenation support. J Clin Pharm Ther. 2013;38(2):172-4.","DOI":"10.1111\/jcpt.12025"},{"key":"ref16","doi-asserted-by":"crossref","unstructured":"Jentzer JC, Clements CM, Wright RS. Improving survival from cardiac arrest; a review of contemporary practice and challenges. Ann Emerg Med. 2016;68(6):678-9.","DOI":"10.1016\/j.annemergmed.2016.05.022"}],"container-title":["Clinical Practice and Cases in Emergency Medicine"],"original-title":[],"deposited":{"date-parts":[[2023,9,13]],"date-time":"2023-09-13T18:54:31Z","timestamp":1694631271000},"score":1,"resource":{"primary":{"URL":"https:\/\/escholarship.org\/uc\/item\/2qd1d8b4"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2019,1,4]]},"references-count":17,"issue-title":["Clinical Practice and Cases in Emergency Medicine"],"journal-issue":{"issue":"1","published-online":{"date-parts":[[2019,2,1]]}},"URL":"https:\/\/doi.org\/10.5811\/cpcem.2018.11.40569","relation":{},"ISSN":["2474-252X","2474-252X"],"issn-type":[{"type":"electronic","value":"2474-252X"},{"type":"print","value":"2474-252X"}],"subject":[],"published":{"date-parts":[[2019,1,4]]}}}